Alert archive / Texas / River Flood Warnings in 2007

River Flood Warning 23, NWS Austin/San Antonio, TX

July 8, 2007Karnes County, Texas

NWS Austin/San Antonio, TX issued this river flood warning at Jul 8, 2007, 2:38 PM CDT for Karnes County, Texas. It took effect at Jul 8, 2007, 4:56 PM CDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2007, 2:38 PM CDT (19:38 UTC)
In effect from
Jul 8, 2007, 4:56 PM CDT
Expired
Jul 9, 2007, 8:37 AM CDT
In force
16 hr
Issued by
NWS Austin/San Antonio, TX
Flood severity
Minor

County Karnes County, TX

The radar

The Austin/San Antonio radar (KEWX), 90 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cibolo Creek near Falls City (FCTT2).

Action stage
6 ft
Minor stage
17 ft
Moderate stage
21 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS44 KEWX 081938
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
238 PM CDT SUN JUL 08 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  CIBOLO CREEK 
  
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC255-090738-
/X.NEW.KEWX.FL.W.0023.070708T2156Z-070709T1348Z/
/FCTT2.1.ER.070708T2156Z.070709T0000Z.070709T0148Z.NO/
238 PM CDT SUN JUL 08 2007

 THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CIBOLO CREEK NEAR FALLS CITY.
* UNTIL MONDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:15 PM SUNDAY THE STAGE WAS 16.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE 
  TO NEAR 17.6 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY 
  LATE TONIGHT.
* IMPACT...AT 17.0 FEET...MINOR LOWLAND FLOODING OF CROP AND PASTURELAND DAMAGES
  IRRIGATION PUMPS AND ANY EQUIPMENT NEAR THE CHANNEL.  LIVESTOCK ARE CUT OFF IN
  LOW AREAS.

$$

&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI
  FALLS CITY         6   17   16.2   SUN 02 PM  12.3   3.7   3.0   2.9   2.8

$$
2 follow-up statements
000 
WGUS44 KEWX 090126
FLWEWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
826 PM CDT SUN JUL 08 2007

...THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED 
 A FLOOD WARNING FOR THE... 

  CIBOLO CREEK 
  
ISOLATED SHOWERS AND THUNDERSTORMS FORECAST FOR THE NEXT 48 HOURS.

ADDITIONAL RAINFALL WILL CHANGE RIVER FORECAST LEVELS.


TXC255-090926-
/X.EXT.KEWX.FL.W.0023.000000T0000Z-070710T1243Z/
/FCTT2.2.ER.070708T2123Z.070709T1200Z.070710T0043Z.NO/
826 PM CDT SUN JUL 08 2007

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY... 
THE FLOOD WARNING CONTINUES FOR 
  THE CIBOLO CREEK NEAR FALLS CITY.
* UNTIL TUESDAY MORNING ...OR UNTIL THE WARNING IS CANCELLED.
* AT  8:15 PM SUNDAY THE STAGE WAS 18.1 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...RISE TO AROUND 22 FEET MONDAY MORNING.
* IMPACT...AT 21.0 FEET LIVESTOCK ARE CUT OFF AND POTENTIALLY 
  DROWNED IN LOW AREAS BELOW STOCKDALE TO BELOW PANNA MARIA.  
  LOWER AREAS OF GOLIAD STATE PARK DOWNSTREAM FLOOD.
  
&&


BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:


                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   MON   TUE   WED   THU   FRI
  FALLS CITY         6   17   18.1   SUN 08 PM  21.3  11.8   2.8   2.9   2.8

$$
000 
WGUS84 KEWX 091337
FLSEWX
TXC255-092137-

FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
837 AM CDT MON JUL 09 2007

...THE FLOOD WARNING HAS BEEN CANCELLED FOR THE 

  CIBOLO CREEK AT FALLS CITY...
  
ISOLATED SHOWERS AND THUNDERSTORMS ARE FORECAST FOR THE NEXT 24-48 HOURS.
ADDITIONAL RAINFALL WILL LIKELY CHANGE THESE RIVER FORECAST LEVELS.


TXC255-091407-
/X.CAN.KEWX.FL.W.0023.000000T0000Z-070710T1243Z/
/FCTT2.1.ER.070708T2123Z.070709T0745Z.070709T0924Z.NO/
837 AM CDT MON JUL 09 2007

THE FLOOD WARNING IS CANCELLED FOR 
  THE CIBOLO CREEK AT FALLS CITY...
* AT 8 AM MONDAY THE STAGE WAS...12.7 FEET. 
* FLOOD STAGE IS 17.0 FEET.
* BANKFULL STAGE IS 6.0 FEET.
* FORECAST:  THE RIVER FELL BELOW FLOOD STAGE EARLY THIS MORNING
  AND WILL CONTINUE TO FALL BELOW BANKFULL STAGE EARLY THIS 
  EVENING.


&&

BELOW ARE THE LATEST RIVER STAGES AND FORECASTS:
                    BF  FLD   OBSERVED            FORECAST 6AM LST
LOCATION           STG  STG    STG    DAY TIME   TUE   WED   THU   FRI   SAT
  FALLS CITY         6   17   12.7   MON 08 AM   3.7   3.0   2.9   2.8   2.8

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this river flood warning went out at Jul 8, 12:34 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Jul 8, 12:34 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1234 PM CDT SUN JUL 8 2007

.AVIATION...
MVFR CIGS CONTINUE TO HANG IN EXCEPT AT HYI. EXPECT CIGS TO LIFT
IN THE NEXT HOUR OR TWO AT OTHER TERMINALS AND REMAIN VFR THROUGH
THE AFTERNOON AND EVENING. LOOK FOR MVFR CIGS TO RETURN AROUND O7Z
TONIGHT. THEN BACK TO VFR BY AROUND 15Z TOMORROW.

&&

.PREV DISCUSSION... /ISSUED 1139 AM CDT SUN JUL 8 2007/

DISCUSSION...
A SLOW TRANSITION TO DRIER WEATHER CONTINUES TO SHOW UP ON FCST
SOLUTIONS AND TRENDS FOR THE NEXT FEW DAYS.  700 TO 200 HPA TROF/LOW
OVER OKLAHOMA AND NORTH TEXAS THIS MORNING IS FORECAST TO DRIFT EAST
TOWARD THE MS VALLEY MONDAY AND LEAVE WEAK 700 TO 200 HPA TROF OVER
SOUTH CENTRAL TEXAS MONDAY.  THIS WEAK TROF IS FCST TO DRIFT SLOWLY
EAST MONDAY NIGHT AND TUESDAY...AS RIDGE ALOFT TO THE WEST TRIES TO
BUILD SLIGHTLY EAST ON TUESDAY.  BY TUESDAY SOLUTIONS SHOW WEAK TROF
JUST TO THE EAST OF SOUTH CENTRAL TEXAS. WITH THESE TYPE OF TRENDS
WILL SHOW SOME FORMATION OF SCATTERED SHOWERS OR THUNDERSTORMS AGAIN
THIS AFTERNOON...DIMINISHING THIS EVENING.  BY EARLY MONDAY
MORNING...SOUTHERLY WINDS AND LEFT OVER MARGINAL INSTABILITY MAY
CAUSE SOME WDLY SCT EARLY MORNING SHOWERS AGAIN.  DURING THE DAY ON
MONDAY...WIDELY SCATTERED SHOWER OR THUNDERSTORM ACTIVITY IS
EXPECTED TO BE ALONG AND EAST OF A BURNET TO PLEASANTON LINE...WITH
HIGHER RAIN CHANCES OVER THE EASTERN MOST COUNTIES OF SOUTH CENTRAL
TEXAS.  EXPECT ACTIVITY TO DECREASE RAPIDLY MONDAY EVENING.  FOR
TUESDAY WILL SHOW SCATTERED SHOWERS OVER MAINLY THE EASTERN THIRD OF
THE AREA AND DECREASE ACTIVITY BY TUESDAY EVENING.

ON WEDNESDAY AND THURSDAY FORECASTS SHOW CONTINUED BUILDING OF
RIDGE ALOFT FROM THE WEST AS STORM TRACK TO THE NORTH AND NORTHEAST
SLOWLY DRIFTS A LITTLE FURTHER NORTH AND AWAY FROM SOUTH CENTRAL
TEXAS.  FOR THE FRIDAY THROUGH NEXT SATURDAY AND SUNDAY FORECASTS
STILL SHOW WEATHER SYSTEM COMING FROM THE NORTH...AS HIGH ALOFT
TEMPORARILY WEAKENS.  AFTER THIS WEATHER SYSTEM PASSES TO THE E AND
SE...FORECASTS SHOW RIDGE ALOFT BUILDING OVER THE AREA AGAIN IN THE
WEEK OF JUL 16 TO 21...INDICATING DRIER AND WARM CONDITIONS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              74  91  75  93  76 /  20  20  10  20  10
AUSTIN BERGSTROM INTL AIRPORT  73  90  74  92  75 /  20  30  10  20  10
DEL RIO INTL AIRPORT           77  95  77  95  78 /  10  10  10  10  10
SAN ANTONIO INTL AIRPORT       75  90  75  91  76 /  20  20  10  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/05
Hazardous weather outlook, Jul 8, 5:46 AM CDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
546 AM CDT SUN JUL 8 2007

TXZ171>173-183>194-202>209-217>225-228-091100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
546 AM CDT SUN JUL 8 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY RAIN FROM SCATTERED THUNDERSTORMS WILL FALL OVER
ALREADY SATURATED GROUNDS AND MAY CAUSE MINOR FLOODING CONCERNS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 8:04 PM CDTFlash Flood WarningEWXWilliamson2 hr
Jul 8, 6:45 AM CDTFlash Flood WarningEWXBandera, Real, Uvalde4 hr

Nearby

River Flood Warnings in Texas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.